Georgia, 2010Hail and Damaging Wind in Georgia, June 11, 2010
June 11, 2010 · NWS FFC · 6 events in 3 counties and zones
A broad and strong subtropical upper ridge was in place the mid-south into Florida. The center of the ridge across Alabama and the Florida Panhandle provided Georgia with an unstable northwest flow aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad and strong subtropical upper ridge was in place the mid-south into Florida. The center of the ridge across Alabama and the Florida Panhandle provided Georgia with an unstable northwest flow aloft. A weak backdoor front was evident across northeast Georgia with surface high pressure nosing southwest into Georgia. Isolated storms developed on the east and southeast side of Atlanta during the mid-afternoon and propagated southwest onto the south side of Atlanta during the late afternoon before dissipating. Nickel to quarter-sized hail, downburst winds, and frequent cloud-to-ground lightning were noted with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 1:41 PM EST, 54 minutes earlier.
Area forecast discussion, Jun 11, 1:41 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT FRI JUN 11 2010
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
PRETTY TYPICAL SUMMER PATTERN FOR GEORGIA. H5 RIDGE/HIGH WILL
CONTINUE TO BUILD OVER GEORGIA THROUGH SATURDAY AND THEN SLOWLY
FLATTEN INTO EARLY NEXT WEEK. NO MAJOR FOCUSING MECHANISM EXCEPT FOR
DAYTIME HEATING AND LEFT OVER OUTFLOW BOUNDARIES FROM PREVIOUS
THUNDERSTORM ACTIVITY. TEMPERATURES WILL BE THE WARMEST ON SATURDAY
WITH ALMOST NEGLIGIBLE COOLING ON SUNDAY. NIGHT TIME LOWS WILL
REMAIN WARM AS DEWPOINTS WILL HOLD IN THE UPPER 60S AND 70S.
AS FOR TEMPS...BOTH MAV AND MET ERRORS HAVE BEEN INCREASING THROUGH
TIME. IN FACT BY PERIOD 4 GUIDANCE HAS BEEN RUNNING 2 TO AS MUCH AS
7 DEGREES TOO WARM. BASED ON THICKNESS TRENDS WILL CUT BACK ON
GUIDANCE MAX TEMPS BOTH SATURDAY AND SUNDAY.
.LONG TERM /MONDAY THROUGH FRIDAY/...
H5 RIDGE REBUILDS THROUGH THE LONG TERM. THERE WILL REMAIN A RISK OF
AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. NO CHANGES
PLANNED TO THE LONG TERM.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 93 72 97 71 / 20 30 20 30 20
ATLANTA 73 93 75 94 74 / 10 30 20 30 20
BLAIRSVILLE 67 86 67 88 68 / 30 40 30 30 20
CARTERSVILLE 69 91 70 93 68 / 20 30 20 30 20
COLUMBUS 75 96 76 96 75 / 10 20 10 20 20
GAINESVILLE 72 90 72 93 73 / 20 40 20 30 20
MACON 72 96 73 98 73 / 10 30 10 30 20
ROME 68 91 70 92 71 / 20 40 20 30 20
PEACHTREE CITY 69 94 70 94 69 / 10 30 10 30 20
VIDALIA 73 99 75 99 75 / 10 30 20 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17
Hazardous weather outlook, Jun 11, 5:13 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EDT FRI JUN 11 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
613 AM EDT FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
.SYNOPSIS...
UPPER-LEVEL HIGH PRESSURE ALONG THE GULF COAST WILL PERSIST
THROUGH THE EVENING. A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE
IS LOCATED ACROSS THE LOWER MISSISSIPPI VALLEY AND WILL DRIFT
NORTHEASTWARD THROUGHOUT THE DAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING WILL BE BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...SMALL HAIL...AND
WIND GUSTS UP TO 40 MPH. DUE TO THE LACK OF ANY NOTABLE FOCUSING
FEATURE AT THE SURFACE...SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT ALL OF NORTH AND CENTRAL GEORGIA.
.DISCUSSION...
AFTERNOON HEATING OF A MOISTURE-LADEN LOWER ATMOSPHERE WILL ONCE AGAIN
PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA. MIXED LAYER CAPE
VALUES WILL APPROACH 2000 THIS AFTERNOON...BUT SLIGHT WARMING
ALOFT AND A WEAK WIND PROFILE WILL LIMIT THE POSSIBILITY OF STORMS
BECOMING SEVERE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS...ONE OR TWO MAY APPROACH THOSE LIMITS DURING
THE LATE AFTERNOON HOURS. INITIAL THUNDERSTORMS WILL PRODUCE
OUTFLOW BOUNDARIES WHICH WILL PROVIDE A FOCUS FEATURE FOR
ADDITIONAL THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 11, 1:02 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT FRI JUN 11 2010
GAZ057-058-111830-
202 PM EDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BUTTS AND HENRY COUNTIES UNTIL 230 PM EDT...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OLA...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BLACKSVILLE...MCDONOUGH...LUELLA...LOCUST
GROVE...OLA...JENKINSBURG...FINCHERVILLE...JACKSON AND WORTHVILLE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 1:30 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT FRI JUN 11 2010
GAZ057-058-111915-
230 PM EDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BUTTS AND HENRY COUNTIES UNTIL 315 PM EDT...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JENKINSBURG...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FINCHERVILLE...JENKINSBURG...OLA...LOCUST
GROVE...WORTHVILLE...JACKSON...STARK...INDIAN SPRINGS STATE PARK AND
FLOVILLA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 11, 2:22 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT FRI JUN 11 2010
GAZ045-046-112000-
322 PM EDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE AND DEKALB COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND ARABIA MOUNTAIN TO SNAPFINGER...MOVING
EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS ROCKDALE AND DEKALB COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SNAPFINGER...BELMONT...
LITHONIA...PANOLA MOUNTAIN STATE PARK...LAKEVIEW ESTATES...
KLONDIKE...ARABIA MOUNTAIN...CONYERS AND MILSTEAD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Jun 11, 2:24 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT FRI JUN 11 2010
GAZ057-112015-
324 PM EDT FRI JUN 11 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HENRY COUNTY UNTIL 415 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIDDEN VALLEY PARK...MOVING SOUTHEAST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HENRY COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HIDDEN VALLEY PARK...STOCKBRIDGE...FLIPPEN AND
KELLEYTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Event by event
3 hail, 2 lightning, 1 thunderstorm wind. Local standard time, as filed.
Hail, De Kalb
- When
- June 11, 2:35 PM EST to 2:49 PM EST
- Where
- De Kalb County, 2 mi SE of Snapfinger to 2 mi SW of Snapfinger
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.660, -84.175
The public observed penny to nickle-sized hail in the far southern part of DeKalb county between Arabia Mountain and areas southwest of Snapfinger.
Thunderstorm Wind, De Kalb
- When
- June 11, 2:38 PM EST to 2:46 PM EST
- Where
- De Kalb County, 1.68 mi W of Snapfinger to 0.35 mi SSE of Snapfinger
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.677, -84.229
The public reported damage to two sides of a privacy fence and one tree down on Kingsbrook Road near Decatur. The DeKalb County 911 Center reported that one power line was down on Newcastle Road in Lithonia.
Lightning, De Kalb
- When
- June 11, 3:00 PM EST
- Where
- De Kalb County, 1.19 mi WSW of Snapfinger
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.675, -84.220
The DeKalb County 911 Center reported a lightning strike to a home on Radcliffe Boulevard. No specific details were provided regarding details.
Hail, Clayton
- When
- June 11, 3:32 PM EST to 3:44 PM EST
- Where
- Clayton County, 2.6 mi W of Lovejoy to 4 mi W of Lovejoy
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.436, -84.365
An amateur radio operator observed quarter-sized hail in southern Clayton county between Fayetteville and Hampton, or just west of Lovejoy.
Hail, Fayette
- When
- June 11, 3:55 PM EST to 4:01 PM EST
- Where
- Fayette County, 3.18 mi ESE of Fayetteville to 4 mi ESE of Fayetteville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.431, -84.400
The public observed nickel to quarter-sized hail east of Fayetteville near the Clayton county line.
Lightning, Clayton
- When
- June 11, 3:57 PM EST
- Where
- Clayton County, 0.54 mi NE of Lovejoy
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.436, -84.314
The Clayton County 911 Center reported that lightning struck a home on Riviera Drive in Lovejoy in far southern Clayton county. No specific details regarding damages were provided.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239215, 239214, 239216, 239217, 239219, 239218.